Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 131, NWS Pueblo, CO

September 10, 2006Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 10, 2006, 6:24 PM MDT for Las Animas County, Colorado. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2006, 6:24 PM MDT (00:24 UTC)
Expired
Sep 10, 2006, 7:39 PM MDT
In force
75 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 110025
SVRPUB
COC071-110230-
/O.NEW.KPUB.SV.W.0131.060911T0024Z-060911T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT SUN SEP 10 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 830 PM MDT...

* AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  HALF DOLLAR SIZE.  THIS STORM WAS LOCATED 11 MILES EAST OF
  WALSENBURG...OR 28 MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD
  THE SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF          
  CENTRAL LAS ANIMAS COUNTY...INCLUDING COUNTY ROAD 61.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3764 10452 3756 10455 3750 10463 3724 10444
      3743 10423

$$
6 follow-up statements
000 
WWUS55 KPUB 110036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT SUN SEP 10 2006

COC071-110230-
/O.CON.KPUB.SV.W.0131.000000T0000Z-060911T0230Z/
LAS ANIMAS CO-
636 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER NORTH CENTRAL LAS ANIMAS COUNTY...
OR 24 MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS
ANIMAS COUNTY...INCLUDING COUNTY ROAD 61.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3760 10450 3756 10455 3749 10462 3724 10444
      3743 10423

$$
000 
WWUS55 KPUB 110051
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT SUN SEP 10 2006

COC071-110230-
/O.CON.KPUB.SV.W.0131.000000T0000Z-060911T0230Z/
LAS ANIMAS CO-
649 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL.  THIS STORM WAS LOCATED OVER CENTRAL LAS ANIMAS COUNTY...OR 21 
MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 
MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS
ANIMAS COUNTY...INCLUDING COUNTY ROADS 79 AND 64.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3760 10450 3756 10455 3749 10462 3724 10444
      3743 10423

$$
000 
WWUS55 KPUB 110102
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT SUN SEP 10 2006

COC071-110230-
/O.CON.KPUB.SV.W.0131.000000T0000Z-060911T0230Z/
LAS ANIMAS CO-
701 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL.  THIS STORM WAS LOCATED 12 MILES NORTHWEST OF HOEHNE...OR 19 
MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 
MPH.

LOCATIONS IMPACTED INCLUDE...
  HOEHNE.
  COUNTY ROAD 71.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3755 10445 3752 10449 3742 10457 3724 10442
      3743 10423

$$
000 
WWUS55 KPUB 110113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT SUN SEP 10 2006

COC071-110230-
/O.CON.KPUB.SV.W.0131.000000T0000Z-060911T0230Z/
LAS ANIMAS CO-
713 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 10 MILES NORTH OF HOEHNE...OR 18 MILES
NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOEHNE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3752 10442 3749 10447 3738 10455 3724 10442
      3743 10423

$$
000 
WWUS55 KPUB 110132
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT SUN SEP 10 2006

COC071-110230-
/O.CON.KPUB.SV.W.0131.000000T0000Z-060911T0230Z/
LAS ANIMAS CO-
731 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER CENTRAL LAS ANIMAS COUNTY...OR 18 MILES
NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS
ANIMAS COUNTY...INCLUDING MODEL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3752 10435 3746 10444 3736 10451 3725 10431
      3739 10419

$$
000 
WWUS55 KPUB 110139
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT SUN SEP 10 2006

COC071-110150-
/O.CAN.KPUB.SV.W.0131.000000T0000Z-060911T0230Z/
LAS ANIMAS CO-
740 PM MDT SUN SEP 10 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL LAS
ANIMAS COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.

LAT...LON 3752 10435 3746 10444 3736 10451 3725 10431
      3739 10419

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:52 PM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Sep 10, 2:52 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SUN SEP 10 2006

.SHORT TERM...
(TONIGHT AND MONDAY)

MAIN FORECAST CHALLENGE WILL BE TIMING AND COVERAGE OF PRECIPITATION
OVER THE NEXT 24 HOURS.

CURRENTLY...CU AND TOWERING CU DEVELOPING OVER THE MOUNTAINS AND
HIGH VALLEYS EARLY THIS AFTERNOON PER VISIBLE AND INFRARED SATELLITE
IMAGERY ANIMATIONS. MORE STABLE SC WAS ACROSS MUCH OF EASTERN CO
EARLY THIS AFTERNOON. THIS IS IN THE AREA OF A STRONGER CONVECTIVE
INHIBITION REGION PER LAPS DATA AND CONVECTIVE TEMPERATURES NOT
REACHED YET. REGIONAL RADARS SHOWING ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT VALUES. SURFACE
BASED CAPES ARE 200-1000 J/KG OVER THE MOUNTAINS AND HIGH VALLEYS
WITH LIFTED INDICES -2C TO -4C. POTENTIAL FOR MARGINAL SEVERE HAIL
POSSIBLE. WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES AGAIN
SHOWING FLAT WESTERLY FLOW. THERE ARE VERY MINOR SHORTWAVE TROUGHS
RIPPLING THROUGH THIS FLOW ACROSS UT AND CO. FIRST LIGHTNING STRIKES
SHOWED UP IN WEST CENTRAL CO JUST AHEAD OF ONE OF THESE SHORTWAVES
EARLY THIS AFTERNOON.

TONIGHT...TOUGH CALL IN SAYING WHICH CWFA AREA WILL HAVE THE BETTER
CHANCE FOR POPS AND QPF...SO CURRENTLY BROADBRUSH POP SCENARIO LOOKS
GOOD. THE BETTER THREAT MIGHT ACTUALLY BE DOWN ACROSS THE SOUTHERN
FOOTHILLS AND EASTWARD INTO THE SOUTHEASTERN CO PLAINS. THE NEXT
CHALLENGE IS WHEN WILL THE PRECIPITATION CHANCES END. THE 12KM WRF
CONTINUES TO BE OVERDOING PRECIPITATION DEVELOPMENT AND ENDING. I
CANNOT SEE ANY SIGNIFICANT SYNOPTIC SCALE SYSTEM KEEPING THE
PRECIPITATION GOING AFTER MIDNIGHT ACROSS MUCH OF SOUTHEAST CO. I
GUESS A ROGUE OUTFLOW BOUNDARY COULD KEEP THINGS GOING...BUT THE AIR
MASS BECOMES MORE STABLE AFTER MIDNIGHT. AFTER LOOKING AT LAST
NIGHTS...RADAR...LIGHTNING...AND SATELLITE DATA...WILL DROP MUCH OF
THE POP AND PRECIPITATING WEATHER AFTER MIDNIGHT EXCEPT FOR SOME LOW
POPS DOWN AROUND THE SOUTHERN FOOTHILLS AND PARTS OF SOUTHEASTERN CO
PLAINS. MY GUT SAYS THAT MIGHT BE OVERDONE GIVEN THE TRACK RECORD OF
THE 12KM WRF (AND THE GFS TYPICALLY HANGING ONTO TO TOO MUCH
PRECIPITATION). MINIMUM TEMPERATURES STARTING TO BECOME MORE OF A
CHALLENGE IN LOW LYING AREAS AS FALL APPROACHES. THE HEART OF THE
SAN LUIS VALLEY GOT DOWN TO THE MIDDLE 30S(ALS..34F) AND KPUB WAS
DOWN IN THE MIDDLE 40S...WHICH WERE BELOW MOS GUIDANCE YESTERDAY.
THERE ARE HINTS OF THE SFC-PBL TO BECOME MOIST TOWARDS MORNING
ACROSS SOUTHEASTERN CO AND THE SAN LUIS VALLEY...SO THE POTENTIAL
FOR PATCHY (GROUND) FOG CONTINUES. CURRENT DIGITAL FORECAST DATABASE
HAD MENTION FROM KCOS DOWN TO KLAA...SO WILL CONTINUE AND LINK TO RH
VALUES OF 95% OR GREATER. ALSO INCLUDED PATCHY FOG IN SAN LUIS
VALLEY. ACTUALLY SOME FROST MAY BE POSSIBLE OF TEMPERATURES CAN GET
DOWN TO 32F-33F WITH HUMIDITY VALUES GREATER THAN 90 PERCENT.

MONDAY...POTENTIAL FOR SOME EARLY MORNING (GROUND) FOG IN
AFOREMENTIONED AREAS. OTHERWISE...PERSISTENCE SEEMS TO BE A GOOD
FORECAST TOOL. WEAK SHORTWAVE TROUGHS SHOULD MOVE THROUGH THE
NORTHWESTERLY FLOW. TRIED TO ENHANCE THE PRECIPITATION TIMING AND
STARTING THE POTENTIAL OVER THE MOUNTAINS AND HIGH VALLEYS EARLY IN
THE AFTERNOON AND THEN SPREAD THE POTENTIAL ACROSS ALL OF THE CWFA
MIDDLE TO LATE AFTERNOON. AGAIN...THINK 12KM WRF IS STARTING
PRECIPITATION TOO EARLY. STILL TOUGH TO PIN-POINT THE BEST POP QPF
AREAS...SO A MORE BROADBRUSH LOW POPS IS PROBABLY THE WAY TO GO.
CURRENT MAXIMUM TEMPERATURES LOOK ON TARGET AND CLOSE ENOUGH TO MOS
GUIDANCE...SO LITTLE ALTERATIONS NEEDED THERE. METZE

.LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

LONG TERM CONCERNS INCLUDE PRECIP CHANCES MONDAY NIGHT ALONG WITH
THE AMOUNT OF WARMING THROUGH THE WEEKEND.

MONDAY NIGHT-TUESDAY...MODELS FAIRLY CONSISTENT WITH EMBEDDED SHORT
WAVE IN THE NORTHERLY FLOW ALOFT MOVING ACROSS THE NORTHERN AND
CENTRAL HIGH PLAINS MONDAY NIGHT...SHOOTING A BACK DOOR COLD FRONT
ACROSS EASTERN COLORADO THROUGH EARLY TUESDAY MORNING. WITH RUN TO
RUN CONSISTENCY...HAVE ADDED POPS ACROSS THE EASTERN MTS AND PLAINS
MONDAY EVENING AS LIFT AND MOISTURE ASSOCIATED WITH BOUNDARY MOVES
ACROSS THE AREA. LATEST NAM CONTINUES TO LOOK OVERDONE WITH QPF
THROUGH THE OVERNIGHT HOURS...AND WILL END POPS ACROSS THE PLAINS
BY 06Z. FOR TUESDAY...MUCH DRIER AIR PROGGED TO MOVE INTO THE REGION
AS UPPER RIDGING BUILDING ACROSS THE GREAT BASIN KEEPS NORTHERLY FLOW
ALOFT ACROSS THE REGION. PREVIOUS SHIFT CUT POPS ACROSS THE
AREA...AND HAVE FOLLOWED SUITE...KEEPING ONLY ISOLATED CHANCES
ACROSS MAINLY THE SW MTS.

WEDNESDAY-FRIDAY...UPPER LEVEL RIDGING ACROSS THE GREAT BASIN ON
TUESDAY FLATTENS ACROSS THE STATE WEDNESDAY AS LARGE UPPER LOW
DEVELOPS ACROSS THE PAC NW COAST. UPPER LOW PROGGED TO DEEPEN
ACROSS THE NORTHERN GREAT BASIN THROUGH FRIDAY...WITH WITH SHORT
WAVE ENERGY EJECTING ACROSS THE GREAT BASIN THURSDAY AND ACROSS
THE NORTHERN ROCKIES ON FRIDAY. WITH WARM AIR ALOFT (+10C TO +14C
AT H7) AND DEVELOPING DOWNSLOPE FLOW...SHOULD SEE TEMPS WARMING TO
ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. WITH SOME INCREASING
MOISTURE IN THE SW FLOW...HAVE KEPT ISOLATED TO SCATTERED POPS
ACROSS THE HIGHER TERRAIN THU AND FRI...WITH BEST POPS ACROSS THE
SAN JUANS. HAVE ALSO KEPT ISOLATED POPS ACROSS THE EASTERN PLAINS ON
FRIDAY...WITH POSSIBLE CONVERGENCE ALONG DEVELOPING LEE TROUGH/DRY
LINE ACROSS THE FAR EASTERN PLAINS.

SATURDAY-SUNDAY...MODELS STILL DIVERGING SOMEWHAT THROUGH THE LATE
WEEKEND...THOUGH LATEST GFS AND ECMWF SLOWLY LIFTING UPPER LOW
ACROSS THE NORTHERN GREAT BASIN AND NORTHERN TIER OF STATES KEEPING
GENERALLY WARM AND DRY SW FLOW ALOFT ACROSS THE STATE. GFS IS A TAD
QUICKER AND FURTHER SOUTH WITH SYSTEM...WHICH HINTS AT COLD FRONTAL
PASSAGE ACROSS THE STATE ON SUNDAY. HOWEVER...WITH TIMING OF THIS
SYSTEM IN DOUBT...HAVE KEPT CURRENT DRY FORECAST WITH AT OR ABOVE
SEASONAL TEMPS THROUGH SUNDAY. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/23
Hazardous weather outlook, Sep 10, 6:46 AM MDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT SUN SEP 10 2006

COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
646 AM MDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING OVER MOST OF THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL
PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN.
OVERNIGHT...ISOLATED THUNDERSTORMS MAY OCCUR...MAINLY ACROSS THE
PLAINS. THREATS FROM THESE STORMS WILL INCLUDE SMALL HAIL...WIND GUSTS
TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR FROM LATE MONDAY AFTERNOON INTO
MONDAY EVENING OVER MUCH OF SOUTHEAST COLORADO. THE MAIN THREAT FROM
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST
STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF
HEAVY RAIN. TUESDAY THOUGH SATURDAY...A FEW STORMS MAY OCCUR OVER
THE MOUNTAINS. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT
FROM ANY STORMS THAT DEVELOP DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Sep 10, 4:30 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT SUN SEP 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             4 SSW PUEBLO            38.21N 104.65W
09/10/2006  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0418 PM     HAIL             3 WSW PUEBLO            38.25N 104.67W
09/10/2006  M1.00 INCH       PUEBLO             CO   PUBLIC

&&
Local storm report, Sep 10, 5:59 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT SUN SEP 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             7 ENE WALSENBURG        37.67N 104.67W
09/10/2006  E1.50 INCH       HUERFANO           CO   PUBLIC

&&

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.